MAUDE Adverse Event Report: SYNTHES BETTLACH TI END CAP FOR TROCHANTERIC FIXATION NAILS 0MM EXT; ROD,FIXATION,INTRAMEDULLARY

SYNTHES BETTLACH TI END CAP FOR TROCHANTERIC FIXATION NAILS 0MM EXT; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.311
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: hwc.Date of original implant is unknown.Complainant device is not expected to be returned for manufacturer review/investigation.(b)(4).A device history record (dhr) review was performed for part #: # 456.311, lot # 8397021.: manufacturing location: (b)(4).Manufacturing date: 16.May.2013: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent revision surgery on (b)(6) 2017 to remove a trochanteric fixation nail (tfn) system for a conversion to a total hip replacement.The patient was initially implanted on an unknown date.Post-operatively the patient had fallen and broke her femur again.Cables were implanted to hold the bone together before removal of nail, then continued on to complete the hip replacement.During the revision the tfn nail, helical blade, locking screw and end cap were easily removed, whole and intact.There was no surgical delay.No patient harm was reported.The procedure was successfully completed.No device malfunctions occurred during the revision.The patient received a total hip replacement.Patient outcome was reported as stable.This report is for one (1) ti end cap for trochanteric fixation nails 0mm ext.This is report 3 of 4 for complaint (b)(4).

Brand Name
TI END CAP FOR TROCHANTERIC FIXATION NAILS 0MM EXT
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key7002816
Report Number9612488-2017-10551
Device Sequence Number1744942
Product Code HSB
UDI-Device Identifier10886982226839
UDI-Public(01)10886982226839(10)8397021
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number456.311
Device Catalogue Number456.311
Device Lot Number8397021
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2017
Initial Report FDA Received Date11/06/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight52